Lightning, St. Johns
- When
- July 17, 2:19 PM EST
- Where
- St. Johns County, 6 mi NE of Picolata
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 29.912, -81.410 (the zone’s center; the record gives no point)
A lightning strike caused a small brush fire at the King and Bear Golf Course of the World Golf Village. The fire was contained and no homes nor businesses were threatened.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A lightning strike caused a small brush fire at the King and Bear Golf Course of the World Golf Village. The fire was contained and no homes nor businesses were threatened.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 17, 1:20 PM EST, 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 220 PM EDT MON JUL 17 2006 .SHORT TERM...WEAK SHORTWAVE SHIFTING SOUTH OF AREA...WITH DRIER AIR WORKING IN FROM THE NORTH...THUS BULK OF T-STORMS HAVE BEEN SOUTH AND WEST OF OUR FORECAST AREA. SHOULD SEE A FEW LATE DAY T-STORMS ALONG EAST COAST SEABREEZE AND ACROSS OUR SOUTHERN AND WESTERN COUNTIES. WILL STILL INDICATE SLIGHT CHANCE OF EARLY EVENING TSRA WITH SEABREEZES...OTHERWISE QUIET NIGHT. RIDGE OF HIGH PRESSURE ALOFT TO BUILD OVER AREA...WITH WEAK TROUGH ALONG EAST COAST. LOOKING FOR NEAR NORMAL CONDITIONS THIS TIME OF YEAR...WITH LOW CHANCE POPS FOR MAINLY AFTERNOON/EVNG TSRA. WITH WEAK EASTERLY LOW LEVEL FLOW...SHOULD SEE EAST COAST SEABREEZE MOVE WELL INLAND...THUS BETTER CHANCES FOR AFTERNOON CONVECTION SHOULD BE WELL INLAND...WITH CHANCES LOWER CLOSER TO COAST GIVEN MORE ISOLATED NATURE TO TSRA. ANTICIPATING TEMPS CLOSE TO NORMAL WITH HIGHS IN LWR 90S...PERHAPS MID 90S SCTRL GA AND SUWANNEE VALLEY REGION OF FL...LOWS IN LWR 70S...WITH MID 70S COAST. .LONG TERM...LITTLE CHANGE SEEN IN UPPER PATTERN...WITH UPPER HIGH CENTERS OVER THE CENTRAL PLAINS AND CENTRAL ATLANTIC...WITH TROUGH/WEAKNESS JUST OFF EAST COAST. SOME SUGGESTION THAT CENTRAL PLAINS HIGH WILL RETROGRADE TO WEST COAST...WITH NEW TROUGH DEVELOPING OVER EASTERN STATES. FOR FORECAST THROUGH THE WORKWEEK...MAINTAINING NEAR NORMAL CONDITIONS WITH LOW CHANCE POPS FOCUSED ON AFTN/EVNG HOURS...CLOSE TO PREVIOUS FORECAST PACKAGE. && .MARINE...RIDGE WILL REMAIN OVER THE WESTERN ATLANTIC WITH WEAK PRESSURE GRAD WILL KEEPING LIGHT SOUTH TO SE FLOW. THE RIDGE WILL BUILD OVER LAND WED-FRI WITH WINDS INCREASING TO 10-15 KT. SEAS WILL REMAIN ARND 2 TO 3 FT. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 95 72 95 / 10 30 10 30 SSI 76 87 77 88 / 10 20 10 20 JAX 72 92 72 92 / 10 20 10 20 SGJ 75 88 76 87 / 10 20 10 20 GNV 71 92 71 92 / 30 30 20 40 OCF 71 92 72 92 / 30 30 20 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...WOLF MARINE/FIRE WX...TRABERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 510 AM EDT MON JUL 17 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-181000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 510 AM EDT MON JUL 17 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...LOCALLY HEAVY RAINFALL POSSIBLE ACROSS INLAND NORTHEAST FLORIDA TODAY... AS A RESULT OF DRY AIR MOVING INTO THE AREA FROM THE NORTH... THUNDERSTORM COVERAGE WILL RANGE FROM ISOLATED NORTH OF ALMA TO LIKELY ACROSS INTERIOR NORTHEAST FLORIDA. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING STRIKES WILL ACCOMPANY THE STORMS ACROSS NORTHEAST FLORIDA. WIND GUSTS OVER 40 MPH ARE ALSO POSSIBLE IN THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THUNDERSTORMS WILL BECOME MORE WIDELY SCATTERED TUESDAY THROUGH FRIDAY WITH MOST OF THE ACTIVITY OVER INTERIOR SECTIONS. BETTER COVERAGE OF THUNDERSTORMS IS EXPECTED DURING THE WEEKEND AS A WEAK FRONT APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 224 PM EDT MON JUL 17 2006 FLZ038-171915- FLAGLER- 224 PM EDT MON JUL 17 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN FLAGLER COUNTY FOR SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 315 PM EDT... AT 224 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 9 MILES NORTHWEST OF ESPANOLA...OR 10 MILES NORTHEAST OF ANDALUSIA...MOVING SLOWLY SOUTHWARD. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DINNER ISLAND AND ESPANOLA THROUGH 315 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 35 TO 40 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 227 PM EDT MON JUL 17 2006 FLZ033-171915- ST. JOHNS- 227 PM EDT MON JUL 17 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS COUNTY FOR SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 315 PM EDT... AT 227 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER SPUDS...OR 4 MILES NORTHEAST OF HASTINGS...MOVING SOUTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ELKTON...SPUDS AND HASTINGS THROUGH 315 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 35 TO 40 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 238 PM EDT MON JUL 17 2006 FLZ021-022-171930- COLUMBIA-SUWANNEE- 238 PM EDT MON JUL 17 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN SUWANNEE AND WESTERN COLUMBIA COUNTIES FOR SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 330 PM EDT... AT 238 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 8 MILES WEST OF COLUMBIA...OR 11 MILES NORTH OF ICHETUCKNEE SPRINGS STATE...MOVING SOUTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND COLUMBIA THROUGH 330 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 35 TO 40 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 255 PM EDT MON JUL 17 2006 FLZ036-171945- ALACHUA- 255 PM EDT MON JUL 17 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 345 PM EDT... AT 255 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES NORTH OF GAINESVILLE AIRPORT... OR 7 MILES NORTH OF GAINESVILLE...MOVING SOUTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND GAINESVILLE AIRPORT...ORANGE HEIGHTS AND NEWNANS LAKE THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
The Jacksonville radar (KJAX), 70 km away, was scanning. The volume nearest the first event began at 19:18 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517224.